MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER SMALL BATTERY HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. DYONICS POWER SMALL BATTERY HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 72204114
Medical Device Problem Codes Failure to Shut Off (2939); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a foot surgery, the forward button of the dyonics handpiece was sticky but when it was released the handpiece did not shut off.The procedure was successfully completed without delay using a back-up device.No patient injury or complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).The reported device was received for evaluation.A visual inspection found cosmetic scratches, and the forward trigger stuck.A functional evaluation was performed by the supplier.The device failed testing due to the trigger is stuck in the housing.The device was inspected and found nicks in the trigger housing causing the trigger to get stuck, also the controller failed for high current and the lohet in the base is bad.It was determined the device did not contribute to the reported event.The complaint was confirmed and the root cause was associated with unintentional use of the device.Factors that could have contributed to the reported event include an impact to the device and improper maintenance.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS POWER SMALL BATTERY HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11404873
Report Number3003604053-2021-00066
Device Sequence Number11904158
Product Code HWE
UDI-Device Identifier00885554033458
UDI-Public885554033458
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown